Plaquenill ... Questions... Help???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LogansGrammy
Regular Member


Date Joined May 2012
Total Posts : 24
   Posted 7/18/2012 7:13 PM (GMT -6)   
Hello All.  I hate to bring up this topic, but this is the "safest" place to do so.  I started taking Plaquenill about a month ago, and generally speaking, I feel so much better.  However, just about anything I eat goes straight through me, so to speak.  This has caused quite a problem because I am experiencing some numbness in my lower extremeties, as well as some loss of muscle control.  Not a good combination of problems!  I've also lost 7 pounds in 2 weeks, I'm guessing because nothing "sticks".  LOL  Of course, I've often wondered about Celiac Disease, so I guess that could be part of the problem too. 
 
Is there anything I can take/do to make the side effects of Plaquenill not quite so severe?  Is there another drug like Plaquenill that might work better?
 
Thanks, everyone!  Stay strong! 
 
 
MCTD (Lupus, Scleroderma, Polymyositis), Raynaud's, Sjogren's, Fibromyalgia, DDD, Chronic Fatigue, Scoliosis, Spina Bifida, COPD
Plaquenil, Evoxac, Zipsor, Gabapentin, Nucynta

"Trust in the Lord with all your heart and lean not on your own understanding. In all your ways acknowledge Him and He shall direct your path."

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 7/18/2012 8:39 PM (GMT -6)   
Are you taking the generic brand or name brand? Sometimes you can't tolerate the differences. Other medicines you can take is MTX or cellcept.

I'd get checked for celiac disease if I was you.
Joy

LogansGrammy
Regular Member


Date Joined May 2012
Total Posts : 24
   Posted 7/18/2012 9:00 PM (GMT -6)   
Thank you, Joy!  It's the generic brand.  Perhaps I should ask for the name brand and see what happens.  I'll check with the pharmacist tomorrow.  I appreciate your input!!!
 

lucysgd
Veteran Member


Date Joined Jun 2008
Total Posts : 675
   Posted 7/18/2012 10:39 PM (GMT -6)   
For what it's worth - I had been taking the generic Plaquenil without too much trouble after the first couple weeks, as long as I made sure to take it with food.  about 8-9 mos. later I learned I had celiac, and went on a strict gluten free diet.  A few months after starting that, the Plaquenil started causing GI problems.  Rheumy suggested switching to brand.  That solved the problem.  Theory is that the generic had some component of gluten in it - which I no longer could tolerate.  However, there are some others on here who fared better on the brand also, but without the Celiac problem.
 
Hope you feel better soon!
Lucy

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7723
   Posted 7/19/2012 12:16 AM (GMT -6)   
I took the brand at first, then tried a generic and it didn't work out very well -- so went back to brand for several years. Then changed insurance and got switched to generic again -- and this time it's working great!!!

Just another example of the "lupus body" changing it's reactions from one month to the next!! Fun, fun, fun!!!
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING-LUPUS & LUPUS-RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde

topaz731
New Member


Date Joined Jun 2011
Total Posts : 14
   Posted 7/22/2012 9:10 PM (GMT -6)   
I started with the generic and had SEVERE problems immediately- at both ends- I was taking a lot of phenergen and immodium just to even make it through the work day, and even then I wasn't safe. But I knew this was a possibilty after reading up on the side effects, so I grit my teeth and bear it. I ended up taking both doses at night because the side effects set in after a few hours- bloating, pain, nausea, gas, diarrhea. Eventually...they did go away little by little and I split my doses am/pm and I have NO problems with my stomach now :o) (knock on wood)

LogansGrammy
Regular Member


Date Joined May 2012
Total Posts : 24
   Posted 7/24/2012 11:43 AM (GMT -6)   
Thank you for the help, everyone!  I switched to the name brand, and so far, have had no problems!!  Whew!!!
 
Be blessed today!  We all have so much to be thankful for, if we just look at our world with open eyes!

CAT46
New Member


Date Joined Sep 2012
Total Posts : 1
   Posted 9/13/2012 9:19 AM (GMT -6)   
Sometimes the liver cannot take the drug and "dumps" (no pun intended) it from your system via explosive diarreah. Try taking milk thistle every day to strenghten and nourish your liver. It does wonders. Good luck!

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7723
   Posted 9/13/2012 9:57 AM (GMT -6)   
CAUTION - Check with your Dr before taking Milk Thistle or any other vitamins, supplements or remedies.

Milk Thistle in particular may interfere with some of your Lupus medications.
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING-LUPUS & LUPUS-RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 8:18 AM (GMT -6)
There are a total of 3,006,023 posts in 329,292 threads.
View Active Threads


Who's Online
This forum has 161819 registered members. Please welcome our newest member, lionandmouse.
308 Guest(s), 7 Registered Member(s) are currently online.  Details
BangedUp, Kent M., Domino95, Anitas, mareish, beatUC, iPoop